Alert archive / Iowa / Tornado Warnings in 2023

Tornado Warning 8, NWS Des Moines, IA

March 31, 20236 counties in Iowa

NWS Des Moines, IA issued this tornado warning at Mar 31, 2023, 4:34 PM CDT for 6 counties in Iowa. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2023, 4:34 PM CDT (21:34 UTC)
Expired
Mar 31, 2023, 5:03 PM CDT
In force
29 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Black Hawk County, IA, Bremer County, IA, Butler County, IA, Grundy County, IA, Marshall County, IA, Tama County, IA

The radar

The Des Moines radar (KDMX), 119 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 11:46 AM CDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.6 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2023-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2023-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 433 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
433 m²/s²
0-3 km storm-relative helicity
424 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

068 
WFUS53 KDMX 312134
TORDMX
IAC013-017-023-075-127-171-312215-
/O.NEW.KDMX.TO.W.0008.230331T2134Z-230331T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Des Moines IA
434 PM CDT Fri Mar 31 2023

The National Weather Service in Des Moines  has issued a

* Tornado Warning for...
  Northeastern Marshall County in central Iowa...
  Northwestern Black Hawk County in northeastern Iowa...
  Northwestern Tama County in central Iowa...
  South central Bremer County in northeastern Iowa...
  Central Grundy County in central Iowa...
  Southeastern Butler County in north central Iowa...

* Until 515 PM CDT.

* At 433 PM CDT, severe thunderstorms capable of producing both
  tornadoes and extensive straight line wind damage were located over
  Holland, or over Grundy Center, moving northeast at 55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Waterloo, Cedar Falls, Grundy Center, Evansdale, Hudson, Denver,
  Reinbeck, Dike, Conrad, Waterloo Municipal Airport, Crossroads
  Mall, Uni-Dome And McLeod Center, Janesville, New Hartford,
  Holland, Morrison and George Wyth State Park.

This includes Interstate 380 near mile marker 73.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 4220 9288 4243 9290 4274 9224 4251 9221
TIME...MOT...LOC 2133Z 231DEG 48KT 4239 9279 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Fowle
3 follow-up statements
364 
WWUS53 KDMX 312143 RRA
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
443 PM CDT Fri Mar 31 2023

IAC127-312153-
/O.CAN.KDMX.TO.W.0008.000000T0000Z-230331T2215Z/
Marshall IA-
443 PM CDT Fri Mar 31 2023

...THE TORNADO WARNING FOR NORTHEASTERN MARSHALL COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 800 PM CDT for central, north
central and northeastern Iowa.

LAT...LON 4228 9270 4250 9276 4274 9224 4251 9221
TIME...MOT...LOC 2143Z 243DEG 45KT 4245 9266 

$$

IAC013-017-023-075-171-312215-
/O.CON.KDMX.TO.W.0008.000000T0000Z-230331T2215Z/
Black Hawk IA-Tama IA-Bremer IA-Grundy IA-Butler IA-
443 PM CDT Fri Mar 31 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
NORTHWESTERN BLACK HAWK...NORTHWESTERN TAMA...SOUTH CENTRAL BREMER...
NORTHEASTERN GRUNDY AND SOUTHEASTERN BUTLER COUNTIES...

At 443 PM CDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located over
Dike, or 8 miles northeast of Grundy Center, moving northeast at 50
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Waterloo, Cedar Falls, Evansdale, Hudson, Denver, Reinbeck, Dike,
Waterloo Municipal Airport, Crossroads Mall, Uni-Dome And McLeod
Center, Janesville, New Hartford, Stout, Morrison and George Wyth
State Park.

This includes Interstate 380 near mile marker 73.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 4228 9270 4250 9276 4274 9224 4251 9221
TIME...MOT...LOC 2143Z 243DEG 45KT 4245 9266 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Fowle
838 
WWUS53 KDMX 312152
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
452 PM CDT Fri Mar 31 2023

IAC171-312202-
/O.CAN.KDMX.TO.W.0008.000000T0000Z-230331T2215Z/
Tama IA-
452 PM CDT Fri Mar 31 2023

...THE TORNADO WARNING FOR NORTHWESTERN TAMA COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 800 PM CDT for central, north
central and northeastern Iowa.

LAT...LON 4232 9262 4243 9264 4255 9266 4274 9224
      4251 9221
TIME...MOT...LOC 2152Z 238DEG 42KT 4249 9254 

$$

IAC013-017-023-075-312215-
/O.CON.KDMX.TO.W.0008.000000T0000Z-230331T2215Z/
Black Hawk IA-Bremer IA-Grundy IA-Butler IA-
452 PM CDT Fri Mar 31 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
NORTHWESTERN BLACK HAWK...SOUTH CENTRAL BREMER...NORTHEASTERN GRUNDY
AND SOUTHEASTERN BUTLER COUNTIES...

At 452 PM CDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located near
Uni-Dome And McLeod Center, or near Cedar Falls, moving northeast at
50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Waterloo, Cedar Falls, Evansdale, Hudson, Denver, Reinbeck, Dike,
Waterloo Municipal Airport, Crossroads Mall, Uni-Dome And McLeod
Center, Janesville, New Hartford and George Wyth State Park.

This includes Interstate 380 near mile marker 73.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 4232 9262 4243 9264 4255 9266 4274 9224
      4251 9221
TIME...MOT...LOC 2152Z 238DEG 42KT 4249 9254 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Fowle
741 
WWUS53 KDMX 312203
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
503 PM CDT Fri Mar 31 2023

IAC013-017-023-075-312213-
/O.CAN.KDMX.TO.W.0008.000000T0000Z-230331T2215Z/
Black Hawk IA-Bremer IA-Grundy IA-Butler IA-
503 PM CDT Fri Mar 31 2023

...THE TORNADO WARNING FOR NORTHWESTERN BLACK HAWK...SOUTH CENTRAL
BREMER...NORTHEASTERN GRUNDY AND SOUTHEASTERN BUTLER COUNTIES IS
CANCELLED...
    
The tornado threat has diminished and the Tornado Warning has been 
cancelled. However, damaging winds remain likely and a Severe 
Thunderstorm Warning remains in effect for the area.

A Tornado Watch remains in effect until 800 PM CDT for central, north
central and northeastern Iowa.


LAT...LON 4232 9262 4243 9264 4255 9266 4274 9224
      4251 9221
TIME...MOT...LOC 2201Z 231DEG 48KT 4259 9238 

$$

Fowle

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at Mar 31, 2:53 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Mar 31, 2:53 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
253 PM CDT Fri Mar 31 2023

.SHORT TERM.../Tonight through Saturday Night/
Issued at 254 PM CDT Fri Mar 31 2023

Forecast Impacts for the week:

...Significant severe/winter/synoptic wind threat
...Warm spring conditions return Sunday to Tuesday
...Next major storm next Tues/Wed

Confidence Short Term: High

Ongoing event with high end impacts expected due to storm strength.
PDS tornado watch to 8 pm; main line of convection appears to be now
at I35 with most of the activity now expected mainly east of I35,
once the line progresses east of the interstate. Still high
potential for all modes of severe in that area. As the low tracks
over northern Iowa and deepens, winds on the back side with several
inches of snow expected along the border will require some
adjustments to winter weather headlines.
Have updated the far north winter storm warnings with a blizzard
warning for Emmet county where up to 4 inches of snow may fall
overnight. The combination of snow and blowing will create dangerous
travel overnight in those areas; epsecially after midnight to 6 am
when winds will begin to drop over the area. The remainder of the
forecast area is likely to see wind gusts of 40 to 55 mph at time
following the storm, along with the snow which may briefly create
some hazardous travel over the north and much lesser impacts, other
than wind for the rest of the area. Will hold pat on wind advisory
and not upgrade, unless we see the descending jet begin to impinj on
southeast or southern Iowa this evening. That would be less lead
time, than wished, but at this point it looks like the stronger
subsidence will be short lived and mainly east southeast of the
area. Lows tonight will be quite chilly by morning with lows in the
20s northwest to the lower 30s south. The storm will lift east
northeast quickly tomorrow with sun returning in the afternoon.
Temps recover a bit into the 40s and lower 50s south. Winds will
still be quite breezy with gusts nearing 40 mph at times for most of
Saturday morning.

&&

.LONG TERM.../Sunday through Friday/
Issued at 254 PM CDT Fri Mar 31 2023

Quiet weather returns for much of the region with highs returning to
the 60s to lower 70s early Sunday through the afternoon. We continue
to monitor the storm upcoming for Tuesday into Wednesday with
already an initial surge of moisture/warming for Monday, prior to
the main arrival of the system for Tuesday and Wednesday.
Another rapidly intensifying storm is anticipated during the period,
but details will need to be investigated more fully in the next
couple of days when the weather quiets down. After temperatures warm
to the 70s Tuesday, much cooler air returns for Wednesday to Friday,
though some warming is expected later in the period.

&&

.AVIATION.../For the 18Z TAFS through 18Z Saturday afternoon/
Issued at 208 PM CDT Fri Mar 31 2023

Some updates to timing for DSM as storms arriving into the area
within the next 30 to 45 minutes. Have removed FOD from most of
the higher end threat, as it looks like the dryline/fropa is
already along US71. Remaining sites still may see damaging winds
and large hail, and am mainly modeling the wind, but we are seeing
hail reports of golf ball as well. /rev

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Blizzard Warning from 11 PM this evening to 7 AM CDT Saturday
for IAZ004.

Winter Storm Warning from 11 PM this evening to 7 AM CDT
Saturday for IAZ005>007-015-016.

Winter Weather Advisory from 11 PM this evening to 7 AM CDT
Saturday for IAZ017-023>026.

Wind Advisory until 7 AM CDT Saturday for IAZ027-028-033>039-
044>050-057>062-070>075-081>086-092>097.

&&

SHORT TERM...REV
LONG TERM...REV
AVIATION...REV
Hazardous weather outlook, Mar 31, 3:59 AM CDT, 12 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
359 AM CDT Fri Mar 31 2023

IAZ017-025>028-036>039-010900-
Cerro Gordo-Wright-Franklin-Butler-Bremer-Hamilton-Hardin-Grundy-
Black Hawk-
359 AM CDT Fri Mar 31 2023

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

There is an Enhanced to Moderate Risk of severe storms this
afternoon. Damaging winds and tornadoes are the primary concerns
with hail as a secondary threat. Storms will be moving quickly at
over 50 mph.

Strong west to northwest winds are expected tonight with gusts of
55 mph possible. Falling snow may also occur overnight and the
combination of snow and winds may restrict visibilities from time
to time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed this afternoon.

IAZ015-016-023-024-033>035-010900-
Palo Alto-Hancock-Pocahontas-Humboldt-Sac-Calhoun-Webster-
359 AM CDT Fri Mar 31 2023

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

Scattered thunderstorms remain possible today with a few stronger
storms this afternoon before ending.

Strong west winds are forecast by tonight with gusts over 50 mph
possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is unlikely today.

IAZ047>050-059>062-072>075-083>086-094>097-010900-
Boone-Story-Marshall-Tama-Dallas-Polk-Jasper-Poweshiek-Madison-
Warren-Marion-Mahaska-Clarke-Lucas-Monroe-Wapello-Decatur-Wayne-
Appanoose-Davis-
359 AM CDT Fri Mar 31 2023

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

There is an Enhanced to Moderate Risk of severe storms this
afternoon. At this time, damaging winds and tornadoes are the
primary concerns with hail as a secondary threat. Storms will be
moving quickly at over 50 mph.

A very high grassland fire danger remains across the southern
half of Iowa, especially this afternoon into the early evening.
Any fires that occur may be difficult to control.

Very strong west to northwest winds are expected by later this
afternoon and persisting overnight. A Wind Advisory is in effect
for the area this afternoon and tonight. Please refer to the
National Weather Service website at weather.gov/desmoines for
further details.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed this afternoon.

IAZ044>046-057-058-070-071-081-082-092-093-010900-
Crawford-Carroll-Greene-Audubon-Guthrie-Cass-Adair-Adams-Union-
Taylor-Ringgold-
359 AM CDT Fri Mar 31 2023

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

Scattered thunderstorms are possible this afternoon. A few may
produce strong wind gusts before exiting the area.

A very high grassland fire danger remains across the southern
half of Iowa, especially this afternoon into the early evening.
Any fires that occur may be difficult to control.

Very strong west to northwest winds are expected by later this
afternoon and persisting overnight. A Wind Advisory is in effect
for the area this afternoon and tonight. Please refer to the
National Weather Service website at weather.gov/desmoines for
further details.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible this afternoon.

IAZ004>007-010900-
Emmet-Kossuth-Winnebago-Worth-
359 AM CDT Fri Mar 31 2023

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

Scattered thunderstorms remain possible today. A few storms may
have damaging wind gusts near the Interstate 35 corridor this
afternoon.

A combination of snow and strong winds are expected tonight
produce low visibilities. A Winter Weather Advisory is in effect
for the area tonight. Please refer to the National Weather
Service website at weather.gov/desmoines for further details.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed toward the Interstate 35 corridor
this afternoon.

In the hours before

Local storm report, Mar 31, 4:21 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
421 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     NON-TSTM WND GST IOWA FALLS              42.52N 93.27W
03/31/2023  E60 MPH          HARDIN             IA   EMERGENCY MNGR

&&

JAZ
Local storm report, Mar 31, 4:26 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
426 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             WESLEY                  43.09N 93.99W
03/31/2023  E1.25 INCH       KOSSUTH            IA   TRAINED SPOTTER

&&

MP
Local storm report, Mar 31, 4:29 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
429 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     NON-TSTM WND GST 3 S IOWA FALLS          42.47N 93.27W
03/31/2023  M61 MPH          HARDIN             IA   AWOS

            TIME ESTIMATED.

&&

ANSORGE
Local storm report, Mar 31, 4:30 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
430 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     NON-TSTM WND GST ATTICA                  41.23N 93.02W
03/31/2023  E1 MPH           MARION             IA   TRAINED SPOTTER

            HAIL CAME IN THREE WAVES WITH LARGEST IN
            LAST WAVE (QUARTER SIZED).

&&

ANSORGE
Local storm report, Mar 31, 4:33 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
433 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     HAIL             ATTICA                  41.23N 93.02W
03/31/2023  E1.00 INCH       MARION             IA   TRAINED SPOTTER

            CORRECTS PREVIOUS NON-TSTM WND GST REPORT
            FROM ATTICA. HAIL CAME IN THREE WAVES WITH
            LARGEST IN LAST WAVE (QUARTER SIZED).

&&

ANSORGE
Local storm report, Mar 31, 4:34 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
434 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     HAIL             2 E ATTICA              41.23N 92.97W
03/31/2023  U1.00 INCH       MARION             IA   PUBLIC

&&

JAZ

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 3:30 AM CDTWind AdvisoryDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 34 more28 hr
Mar 31, 3:38 AM CDTWinter Weather AdvisoryDMXCerro Gordo, Emmet, Franklin, Hancock, Humboldt, Kossuth and 5 more27 hr
Mar 31, 12:30 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Ringgold, Union45 min
Mar 31, 12:36 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas, Madison, Warren39 min
Mar 31, 12:40 PM CDTTornado WarningDMXClarke, Decatur, Ringgold, Union39 min
Mar 31, 1:18 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Marion, Warren42 min
Mar 31, 1:57 PM CDTSevere Thunderstorm Warning Considerable damage threatDMXClarke, Madison, Union, Warren48 min
Mar 31, 2:01 PM CDTSevere Thunderstorm WarningDMXDallas, Madison, Polk, Warren29 min
Mar 31, 2:03 PM CDTSevere Thunderstorm WarningDMXJasper, Marion, Warren42 min
Mar 31, 2:07 PM CDTSevere Thunderstorm Warning Considerable damage threatDMXClarke, Decatur, Lucas, Warren38 min
Mar 31, 2:13 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk, Story47 min
Mar 31, 2:25 PM CDTSevere Thunderstorm Warning Considerable damage threatDMXAppanoose, Davis, Monroe, Wayne50 min
Mar 31, 2:41 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama42 min
Mar 31, 2:41 PM CDTSevere Thunderstorm WarningDMXJasper, Lucas, Marion, Warren49 min
Mar 31, 2:46 PM CDTSevere Thunderstorm Warning Considerable damage threatDMXBoone, Grundy, Hamilton, Hardin, Marshall, Story59 min
Mar 31, 3:01 PM CDTBlizzard WarningDMXEmmet16 hr
Mar 31, 3:01 PM CDTWinter Storm WarningDMXHancock, Kossuth, Palo Alto, Winnebago, Worth16 hr
Mar 31, 3:02 PM CDTTornado WarningDMXAppanoose, Davis, Monroe, Wapello43 min
Mar 31, 3:05 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Monroe, Wapello, Wayne40 min
Mar 31, 3:20 PM CDTSevere Thunderstorm Warning Destructive damage threatDMXDavis, Mahaska, Monroe, Wapello40 min
Mar 31, 3:23 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Poweshiek, Tama37 min
Mar 31, 3:39 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Monroe, Wapello51 min
Mar 31, 3:42 PM CDTTornado Warning Tornado observedDMXWapello18 min
Mar 31, 3:49 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago56 min
Mar 31, 3:53 PM CDTTornado WarningDMXTama33 min
Mar 31, 3:54 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Jasper, Mahaska, Marion, Poweshiek, Tama51 min
Mar 31, 3:55 PM CDTSevere Thunderstorm WarningDMXPoweshiek35 min
Mar 31, 3:56 PM CDTTornado WarningDMXPoweshiek34 min
Mar 31, 4:17 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Winnebago, Worth36 min
Mar 31, 4:19 PM CDTSevere Thunderstorm WarningDMXMahaska, Marion, Monroe, Poweshiek56 min
Mar 31, 4:24 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Cerro Gordo, Franklin, Grundy and 5 more62 min
Mar 31, 4:27 PM CDTTornado WarningDMXBlack Hawk, Bremer, Butler, Franklin, Grundy, Hardin34 min
Mar 31, 4:28 PM CDTTornado WarningDMXBlack Hawk, Grundy, Marshall, Tama34 min
Mar 31, 4:40 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Poweshiek32 min

Nearby

Tornado Warnings in Iowa, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.